A YOUNG boy was left with serious burns after he used an accelerant on a bonfire in Claines.
An ambulance and a Midlands Air Ambulance attended the scene in Claines Lane just before 1.40pm on Saturday (March 14) to find the youngster with 15 per cent burns to his body.
It is believed an accelerant, such as petrol, was used on the bonfire which caused it to flashback.
Ambulance bosses say every year, and not only around bonfire night, crews deal with numerous incidents where members of the public use petrol or other accelerants on bonfires, which can result in flashbacks and serious burns, which can and will scar for life.
Paramedic Stuart Evans, who was a member of the air crew to attend the incident, said: “On arrival we discovered a young boy who had suffered flashback burns as a result of using accelerant on a fire.
“We treated him for 15 per cent burns to his face, abdomen and both arms.
“After initially cooling the burns, we dressed them in cling film and administered pain relief before airlifting him to Queen Elizabeth Hospital, Birmingham.
“I would urge everyone to avoid using accelerants on fires as the dangers are clear to see.
“Unfortunately despite the many warnings issued, we are sadly all too familiar with people who have injured themselves in fire related incidents.
“Burns injuries can be unforgiving and in some cases stay with you for the rest of your life, so please be extremely careful when lighting a fire.”